Alert archive / Iowa / River Flood Warnings in 2017
River Flood Warning 3, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Mar 7, 2017, 10:40 AM CST for Black Hawk County, Iowa. It took effect at Mar 8, 2017, 10:00 PM CST. It was in force for 68 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2017, 10:40 AM CST (16:40 UTC)
- In effect from
- Mar 8, 2017, 10:00 PM CST
- Expired
- Mar 11, 2017, 6:00 PM CST
- In force
- 68 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 141 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Cedar Falls (CEDI4). The gauge peaked at 88.52 ft at Mar 10, 2017, 2:00 AM CST.
- Action stage
- 85 ft
- Minor stage
- 89 ft
- Moderate stage
- 92 ft
- Major stage
- 94 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05463050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
218
WGUS43 KDMX 071640
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
1040 AM CST Tue Mar 7 2017
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...Cedar
River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-081640-
/O.NEW.KDMX.FL.W.0003.170309T0400Z-170312T0000Z/
/CEDI4.1.ER.170309T0400Z.170310T0000Z.170311T0000Z.NO/
1040 AM CST Tue Mar 7 2017
...Flood Warning in effect until Friday evening...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until Friday evening.
* At 9:45 AM Tuesday the stage was 84.8 feet...or 3.2 feet below
Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late Wednesday evening. Continue
rising to 88.8 feet...or 0.8 feet above Flood Stage...Thursday
evening. Then begin falling and go below Flood Stage Friday
evening.
* Impact...At 88.8 feet...Water covers the north and south legs of
Cottage Row Road south of Snag Creek.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
Small11 follow-up statements
486
WGUS83 KDMX 072224
FLSDMX
Flood Statement
National Weather Service Des Moines IA
424 PM CST Tue Mar 7 2017
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-082224-
/O.CON.KDMX.FL.W.0003.170309T0400Z-170312T0000Z/
/CEDI4.1.ER.170309T0400Z.170310T0000Z.170311T0000Z.NO/
424 PM CST Tue Mar 7 2017
...Flood Warning remains in effect until Friday evening...
The Flood Warning continues for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until Friday evening.
* At 3:45 PM Tuesday the stage was 85.3 feet...or 2.7 feet below
Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late Wednesday evening. Continue
rising to 88.8 feet...or 0.8 feet above Flood Stage...Thursday
evening. Then begin falling and go below Flood Stage Friday
evening.
* Impact...At 88.8 feet...Water covers the north and south legs of
Cottage Row Road south of Snag Creek.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$067
WGUS83 KDMX 081551
FLSDMX
Flood Statement
National Weather Service Des Moines IA
951 AM CST Wed Mar 8 2017
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-091551-
/O.EXT.KDMX.FL.W.0003.170309T0900Z-170312T0129Z/
/CEDI4.1.ER.170309T0900Z.170310T0600Z.170311T0129Z.NO/
951 AM CST Wed Mar 8 2017
...Flood Warning now in effect until Friday evening...
The Flood Warning continues for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until Friday evening.
* At 8:45 AM Wednesday the stage was 86.6 feet...or 1.4 feet below
Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage early Thursday morning. Continue
rising to 88.8 feet...or 0.8 feet above Flood Stage...early Friday
morning. Then begin falling and go below Flood Stage Friday
evening.
* Impact...At 88.8 feet...Water covers the north and south legs of
Cottage Row Road south of Snag Creek.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$990
WGUS83 KDMX 090159
FLSDMX
Flood Statement
National Weather Service Des Moines IA
759 PM CST Wed Mar 8 2017
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-100159-
/O.EXT.KDMX.FL.W.0003.170309T1030Z-170311T2230Z/
/CEDI4.1.ER.170309T1030Z.170310T0000Z.170310T2230Z.NO/
759 PM CST Wed Mar 8 2017
...Flood Warning now in effect until Friday afternoon...
The Flood Warning continues for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until Friday afternoon.
* At 6:45 PM Wednesday the stage was 87.3 feet...or 0.7 feet below
Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage early Thursday morning. Continue
rising to 88.7 feet...or 0.7 feet above Flood Stage...Thursday
evening. Then begin falling and go below Flood Stage Friday
afternoon.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth
Park.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$190
WGUS83 KDMX 091023
FLSDMX
Flood Statement
National Weather Service Des Moines IA
423 AM CST Thu Mar 9 2017
...The Flood Warning continues or portions of the
following river in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-101023-
/O.EXT.KDMX.FL.W.0003.170309T1200Z-170311T2230Z/
/CEDI4.1.ER.170309T1200Z.170310T0000Z.170310T2230Z.NO/
423 AM CST Thu Mar 9 2017
...Flood Warning in effect until late Friday afternoon...
The Flood Warning continues for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until late Friday afternoon.
* At 3:45 AM Thursday the stage was 87.8 feet...or 0.2 feet below
Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this morning. Continue rising to
88.7 feet...or 0.7 feet above Flood Stage...this evening. Then
begin falling and go below Flood Stage late Friday afternoon.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth
Park.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$306
WGUS83 KDMX 091744
FLSDMX
Flood Statement
National Weather Service Des Moines IA
1144 AM CST Thu Mar 9 2017
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-101744-
/O.CON.KDMX.FL.W.0003.000000T0000Z-170311T2230Z/
/CEDI4.1.ER.170309T1300Z.170310T0600Z.170310T2230Z.NO/
1144 AM CST Thu Mar 9 2017
...Flood Warning remains in effect until late Friday afternoon...
The Flood Warning continues for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until late Friday afternoon.
* At 10:45 AM Thursday the stage was 88.2 feet...or 0.2 feet above
Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 88.7 feet...or 0.7 feet above Flood Stage...
after midnight tonight. Then begin falling and go below Flood
Stage late Friday afternoon.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth
Park.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$622
WGUS83 KDMX 092232
FLSDMX
Flood Statement
National Weather Service Des Moines IA
432 PM CST Thu Mar 9 2017
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-102232-
/O.CON.KDMX.FL.W.0003.000000T0000Z-170311T2230Z/
/CEDI4.1.ER.170309T1300Z.170310T0600Z.170310T2230Z.NO/
432 PM CST Thu Mar 9 2017
...Flood Warning remains in effect until late Friday afternoon...
The Flood Warning continues for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until late Friday afternoon.
* At 3:45 PM Thursday the stage was 88.3 feet...or 0.3 feet above
Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 88.7 feet...or 0.7 feet above Flood Stage...
after midnight tonight. Then begin falling and go below Flood
Stage late Friday afternoon.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth
Park.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$343
WGUS83 KDMX 100151
FLSDMX
Flood Statement
National Weather Service Des Moines IA
751 PM CST Thu Mar 9 2017
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-110151-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-170312T0430Z/
/CEDI4.1.ER.170309T1300Z.170310T0600Z.170311T0430Z.NO/
751 PM CST Thu Mar 9 2017
...Flood Warning now in effect until late Friday evening...
The Flood Warning continues for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until late Friday evening.
* At 6:45 PM Thursday the stage was 88.4 feet...or 0.4 feet above
Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 88.6 feet...or 0.6 feet above Flood Stage...
after midnight tonight. Then begin falling and go below Flood
Stage late Friday evening.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth
Park.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$028
WGUS83 KDMX 100943
FLSDMX
Flood Statement
National Weather Service Des Moines IA
343 AM CST Fri Mar 10 2017
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-110943-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-170312T0403Z/
/CEDI4.1.ER.170309T1300Z.170310T0800Z.170311T0403Z.NO/
343 AM CST Fri Mar 10 2017
...Flood Warning now in effect until late this evening...
The Flood Warning continues for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until late this evening.
* At 2:45 AM Friday the stage was 88.5 feet...or 0.5 feet above
Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...stay steady at 88.5 feet...or 0.5 feet above
Flood Stage...this morning. Then begin falling and go below
Flood Stage late this evening.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth
Park.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$616
WGUS83 KDMX 101608
FLSDMX
Flood Statement
National Weather Service Des Moines IA
1008 AM CST Fri Mar 10 2017
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-111608-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-170312T0356Z/
/CEDI4.1.ER.170309T1300Z.170310T0800Z.170311T0356Z.NO/
1008 AM CST Fri Mar 10 2017
...Flood Warning now in effect until late this evening...
The Flood Warning continues for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until late this evening.
* At 9:45 AM Friday the stage was 88.4 feet...or 0.4 feet above
Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage late this
evening.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth
Park.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$861
WGUS83 KDMX 110113
FLSDMX
Flood Statement
National Weather Service Des Moines IA
713 PM CST Fri Mar 10 2017
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-120113-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-170312T0209Z/
/CEDI4.1.ER.170309T1300Z.170310T0800Z.170311T0209Z.NO/
713 PM CST Fri Mar 10 2017
...Flood Warning now in effect until this evening...
The Flood Warning continues for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until this evening.
* At 6:45 PM Friday the stage was 88.0 feet...or 0.0 feet above
Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring.
* Forecast...continue falling and go below Flood Stage this evening.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$598
WGUS83 KDMX 110425
FLSDMX
Flood Statement
National Weather Service Des Moines IA
1025 PM CST Fri Mar 10 2017
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Cedar River...
Affecting the following counties in Iowa...Black Hawk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC013-110455-
/O.CAN.KDMX.FL.W.0003.000000T0000Z-170312T0209Z/
/CEDI4.1.ER.170309T1300Z.170310T0800Z.170311T0115Z.NO/
1025 PM CST Fri Mar 10 2017
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Cedar River at Cedar Falls...or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* At 9:45 PM Friday the stage was 87.9 feet...or 0.1 feet below
Flood Stage.
* Forecast...fall to 85.8 feet Sunday morning.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Mar 7, 5:38 AM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Mar 7, 5:38 AM CST, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 538 AM CST Tue Mar 7 2017 .SHORT TERM.../Today through Tomorrow Night/ Issued at 416 AM CST Tue Mar 7 2017 A drier and cooler airmass will be in place today with main concern with winds as system pulls into Canada. Aforementioned winds will mainly be driven by deep mixing as pressure gradient and isallobaric changes not as much of a player as would normally be suspected. While models soundings have continued to show mixing up to 500mb if not higher, in reality 700 mb seems more reasonable. This still provides gusts of 45-55 mph in the north to 35-40 mph in southern Iowa. Have continued with the Wind Advisory in northern Iowa and expanded some on the southeast side near Waterloo and Marshalltown after collaboration with DVN. If mixing does deepen more than expected, the advisory area would need to be expanded southward. Other concern today will be the increasing instability across northern half of Iowa ahead of an approaching shortwave. Will likley see isolated thunderstorms develop the northern half of the state by mid afternoon ahead of weak trof axis sliding through the state. Therefore, have included this threat in the forecast during the afternoon and into the evening across the north as the wave moves quickly east. Also to consider would be the possibility of a severe wind gusts with this storms given the strong wind profile aloft and the inverted V profile near the surface. After the departure of the wave tonight, winds will diminish somewhat with clearing skies. On Wednesday, mixing will increase once again by afternoon, although the profiles are not as strong with surface ridging approaching the Missouri River valley by afternoon. Although conditions will be breezy, winds will not be as strong as today and don't foresee any headlines at this point. .LONG TERM.../Thursday through Monday/ Issued at 416 AM CST Tue Mar 7 2017 Low-impact extended fcst period, with a few days of cooler, below normal, temperatures and light snow possibly returning for this upcoming weekend. Overall large-scale setup places an upper low over the Hudson Bay, and another off the Pacific coast near Vancouver. Upper level jet is slated to be barely north of IA by 12z Thu. As the Hudson Bay low slowly propagates to the SE, colder air will sink down into IA...bringing 850mb temps down to -5C to -10C by 12z Fri...with -15C 850mb temperatures in NE IA by 12z Sat. Conversely, with WAA, 850mb temps were +10C to +15C yesterday (Monday). Cloud cover should be on the uptick Thursday in the mid to upper levels. As the aforementioned Hudson Bay low moves over the NE CONUS, a 1040 mb high looks to ride southeastward through southern Canada, nearing the Minnesota/Canada border by 12z Sun. This should bring drier, NE air in the near-sfc levels. Aloft, an impulse looks to eject off the Pacific Ocean low and race eastward with the upper jet towards Iowa. The source of this impulse traces back well into the Pacific, so timing and location of this shortwave has a fair amount of room for variation between now and Saturday. Initial looks at the profile shows decent saturation aloft, coupled with adequate mid-level frontogenetical forcing. Our problem may be getting precip down to the sfc. At this range, in the regime of NE near-sfc flow, models tend to underdo amount of dry air with a large high to the north. Some GFSensemble perturbations exceeding 0.25 inches of QPF, which seems well overdone. As of now, setup is for a majority of precip to fall in the form of snow. Will keep an eye on trends the next few model packages. && .AVIATION.../For the 12Z TAFS through 12Z Wednesday morning/ Issued at 538 AM CST Tue Mar 7 2017 VFR conditions will be common during the forecast period with any ceilings remaining at or above 5kft. There will be isolated thunderstorms across northern Iowa this afternoon into the early evening which may impact flight operations at the northern TAF sites, but only for a short duration. Surface winds will remain very strong from the west today but will diminish somewhat tonight as skies clear. && .FIRE WEATHER... Issued at 416 AM CST Tue Mar 7 2017 GFDI values are rather impressive by this afternoon across the entire area with the extreme category in virtually all locations. Relative humidity values drop below 25 percent across the southwest half of the forecast area and down close to 30 percent in the northeast. There may be some reprieve by mid afternoon in the north as clouds increase and some isolated thunderstorms develop, however conditions will be rather good for fire development. This is despite the fact that all area saw some rainfall last evening. The strong winds overnight likely helped dry most of the grasses and this process will intensify into the day as mixing deepens. Given the above factors and after collaboration with surrounding offices, have decided to go with a Red Flag Warning from 11 am to 6 pm. && .DMX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 6 PM CST this evening for IAZ004>007-015>017-023>028-033>039-044>050-057>062- 070>075-081>086-092>097. Wind Advisory from 10 AM this morning to 6 PM CST this evening for IAZ004>007-015>017-023>028-033>039-044>050. && SHORT TERM...Cogil LONG TERM...Kotenberg AVIATION...Cogil FIRE WEATHER...Cogil
Hazardous weather outlook, Mar 7, 4:29 AM CST, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 429 AM CST Tue Mar 7 2017 IAZ004>007-015>017-023>028-033>039-044>050-081030- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama- 429 AM CST Tue Mar 7 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight A Red Flag Warning is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. A Wind Advisory is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Additionally, isolated afternoon thunderstorms are possible. A few storms may produce strong to severe wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ057>062-070>075-081>086-092>097-081030- Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 429 AM CST Tue Mar 7 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight A Red Flag Warning is in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Kotenberg
In the hours before
Local storm report, Mar 7, 6:07 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
607 AM CST TUE MAR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND DMG 1 E OTTUMWA 41.02N 92.40W
03/06/2017 WAPELLO IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SEVERAL TREES DOWN
THROUGHOUT TOWN. ROOF OFF A HOUSE ON S.
MADISON AVE. METAL SHED DESTROYED ON 50TH
ST. TIME AND REPORT ESTIMATED FROM RADAR.
DELAYED REPORT.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Mar 7, 9:41 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
941 AM CST TUE MAR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 SSW MOUNT AYR 40.71N 94.24W
03/06/2017 RINGGOLD IA CO-OP OBSERVER
MINOR TREE DAMAGE. DAMAGE TO STREET SIGNS.
&&
BSSLocal storm report, Mar 7, 9:49 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
949 AM CST TUE MAR 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG AGENCY 41.00N 92.31W
03/06/2017 WAPELLO IA PUBLIC
LARGE PINE TREE UPROOTED. .
&&
FOWLEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:03 PM CST | Severe Thunderstorm Warning | DMX | Adair, Boone, Cass, Dallas, Greene, Guthrie and 1 more | 42 min |
| Mar 6, 6:09 PM CST | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 51 min |
| Mar 6, 6:30 PM CST | Severe Thunderstorm Warning | DMX | Adair, Boone, Dallas, Madison, Polk, Story and 1 more | 45 min |
| Mar 6, 6:31 PM CST | Severe Thunderstorm Warning | DMX | Cerro Gordo | 29 min |
| Mar 6, 6:39 PM CST | Severe Thunderstorm Warning | DMX | Clarke, Union | 51 min |
| Mar 6, 7:07 PM CST | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 53 min |
| Mar 6, 7:07 PM CST | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin, Marshall | 37 min |
| Mar 6, 7:12 PM CST | Severe Thunderstorm Warning | DMX | Marion, Warren | 48 min |
| Mar 6, 7:21 PM CST | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Monroe | 54 min |
| Mar 6, 7:21 PM CST | Tornado Warning | DMX | Marion, Warren | 24 min |
| Mar 6, 7:31 PM CST | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 59 min |
| Mar 6, 7:32 PM CST | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 58 min |
| Mar 6, 7:40 PM CST | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 54 min |
| Mar 6, 7:40 PM CST | Tornado Warning | DMX | Jasper, Mahaska, Marion | 22 min |
| Mar 6, 7:43 PM CST | Tornado Warning | DMX | Jasper, Poweshiek | 32 min |
| Mar 6, 7:51 PM CST | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 54 min |
| Mar 6, 7:56 PM CST | Tornado Warning | DMX | Wayne | 34 min |
| Mar 6, 8:08 PM CST | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 35 min |
| Mar 6, 8:22 PM CST | Tornado Warning | DMX | Appanoose, Wayne | 23 min |
| Mar 6, 8:38 PM CST | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 41 min |
| Mar 6, 8:40 PM CST | Tornado Warning | DMX | Appanoose, Davis, Monroe, Wapello | 35 min |
| Mar 7, 4:00 AM CST | Red Flag Warning | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 14 hr |
Nearby
River Flood Warnings in Iowa, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.